MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refq3479 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported during passage of picc catheter, the introducer did not progress.Burrs were seen.During the procedure of passing the picc catheter, the guide wire was introduced into the patient's vein and when the dilator was introduced it did not progress even with all the procedural techniques, we visualized burrs on the tip of the dilator.Device has been discarded due to biological contamination.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer sheath is confirmed; however, the exact cause is unknown.One photograph of a 5 fr microintroducer was returned for evaluation.An initial visual observation of the photograph showed the distal edge of the microintroducer sheath was damaged.No damage could be seen on the dilator tip and no blood residue was observed on the sample in the returned photograph.While the cause of the damage observed on the sample in the returned photograph could not be determined, possible contributing factors include insertion technique and advancement against resistance.
 
Event or Problem Description
It was reported during passage of picc catheter, the introducer did not progress.Burrs were seen.During the procedure of passing the picc catheter, the guide wire was introduced into the patient's vein and when the dilator was introduced it did not progress even with all the procedural techniques, we visualized burrs on the tip of the dilator.Device has been discarded due to biological contamination.Additional information received: was there any harm to the patient/health worker? a: no damage was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc.)? a: no intervention required.What treatment was the patient undergoing? a: post-surgical patient (lower limb amputation) being treated with teicoplanin and meropenem.Is there any relevant medical history or concomitant therapy? a: no.

Brand Name
POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14655972
Report Number3006260740-2022-02215
Device Sequence Number11978794
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number3175118
Device Lot NumberREFQ3479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown